Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 85, NWS Kansas City, MO

May 15, 2009Clay County, Jackson County, Missouri; Johnson County, Wyandotte County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at May 15, 2009, 5:13 PM CDT for Clay County, Jackson County, Missouri; Johnson County, Wyandotte County, Kansas. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 5:13 PM CDT (22:13 UTC)
Expired
May 15, 2009, 5:45 PM CDT
In force
32 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Johnson County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 5:15 PM CDTHAIL 0.75Kansas City, MOREPORTED AT I435 AND MANCHESTER
May 15, 5:31 PM CDTHAIL 1Blue Springs, MO
May 15, 5:35 PM CDTHAIL 11 W Blue Springs, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 12:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 152213
SVREAX
KSC091-209-MOC047-095-152245-
/O.NEW.KEAX.SV.W.0085.090515T2213Z-090515T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
  SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
  NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 545 PM CDT

* AT 512 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
  QUARTER SIZE HAIL SOUTH OF DOWNTOWN KANSAS CITY. THIS STORM WAS    
  LOCATED NEAR WESTWOOD HILLS...OR NEAR WESTWOOD...AND MOVING EAST   
  AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INDEPENDENCE...SUGAR CREEK AND COURTNEY AROUND 520 PM CDT.
  LAKE TAPAWINGO AND BLUE SPRINGS AROUND 525 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MAYWOOD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3920 9432 3899 9423 3891 9466 3911 9472
TIME...MOT...LOC 2213Z 258DEG 49KT 3905 9453

$$

21
3 follow-up statements
000 
WWUS53 KEAX 152227
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
527 PM CDT FRI MAY 15 2009

KSC091-209-MOC047-152236-
/O.CAN.KEAX.SV.W.0085.000000T0000Z-090515T2245Z/
WYANDOTTE KS-JOHNSON KS-CLAY MO-
527 PM CDT FRI MAY 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST
KANSAS...AND SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI IS
CANCELLED...

AT 526 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3907 9460 3908 9460 3914 9438 3899 9423
      3895 9454 3903 9461 3907 9461
TIME...MOT...LOC 2226Z 259DEG 33KT 3906 9444

$$

MOC095-152245-
/O.CON.KEAX.SV.W.0085.000000T0000Z-090515T2245Z/
JACKSON MO-
527 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
JACKSON COUNTY UNTIL 545 PM CDT...

AT 526 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR INDEPENDENCE...MOVING EAST AT 40
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE TAPAWINGO AROUND 535 PM CDT.
  BLUE SPRINGS AROUND 540 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3907 9460 3908 9460 3914 9438 3899 9423
      3895 9454 3903 9461 3907 9461
TIME...MOT...LOC 2226Z 259DEG 33KT 3906 9444

$$

21
000 
WWUS53 KEAX 152234
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 PM CDT FRI MAY 15 2009

MOC095-152245-
/O.CON.KEAX.SV.W.0085.000000T0000Z-090515T2245Z/
JACKSON MO-
534 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
JACKSON COUNTY UNTIL 545 PM CDT...

AT 533 PM CDT... THE PUBLIC REPORTED A SEVERE THUNDERSTORM QUARTER 
SIZE HAIL NEAR BLUE SPRINGS ON I-70. THIS STORM WAS LOCATED NEAR 
LAKE TAPAWINGO...OR NEAR BLUE SPRINGS...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLUE SPRINGS AROUND 540 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3902 9450 3906 9452 3908 9447 3911 9437
      3899 9423 3896 9447
TIME...MOT...LOC 2234Z 263DEG 33KT 3904 9433

$$

21
000 
WWUS53 KEAX 152240
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CDT FRI MAY 15 2009

MOC095-152250-
/O.EXP.KEAX.SV.W.0085.000000T0000Z-090515T2245Z/
JACKSON MO-
540 PM CDT FRI MAY 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JACKSON COUNTY WILL
EXPIRE AT 545 PM CDT...

AT 540 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE. SMALL HAIL WILL REMAIN POSSIBLE ACROSS THE PREVIOUSLY WARNED 
AREA THROUGH 600 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3902 9450 3906 9452 3908 9447 3911 9437
      3899 9423 3896 9447
TIME...MOT...LOC 2240Z 263DEG 33KT 3904 9426

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 5:01 PM CDT, 12 minutes earlier.

Area forecast discussion, May 15, 5:01 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
501 PM CDT FRI MAY 15 2009

.DISCUSSION...

OUTFLOW BOUNDARY CONTINUES TO SAG SOUTH AS A COLD POOL IS
OVERWHELMING THE AMBIENT SHEAR. BRISK...MOIST AND UNSTABLE SSW LOW
LEVEL FLOW CONTINUED TO FEED STRONG TO SVR CONVECTION JUST NORTH OF
THE BOUNDARY. COPIOUS MOIST INFLUX HAS PRODUCED VERY HEAVY RAINFALL
IN THIS BAND OF CONVECTION LATE THIS AFTERNOON WITH THE CONVECTION
SLOWLY DEVELOPING SOUTH AS THE OUTFLOW BOUNDARY SAGS SOUTH. THIS
TREND WILL CONTINUE THIS EVENING. A LOW TORNADIC THREAT WILL
CONTINUE ALONG THE OUTFLOW BOUNDARY AS THE LOW LEVEL SHEAR IS LOCALLY
ENHANCED. OUTSIDE OF THE TORNADIC THREAT ALONG THE BOUNDARY...MODEST
SFC-6KM SHEAR AND MDT-STG INSTABILITY WILL CONTINUE TO PRODUCE THE
THREAT OF STG TO SVR CONVECTION.

A SFC WAVE HAS FORMED ON THE OUTFLOW BOUNDARY JUST SW OF TOP. THIS
WAVE WILL SHIFT ESE AS A SHORTWAVE MOVES EAST FM WRN KS. THE PASAGE
OF THIS SFC WAVE WILL END THE THREAT OF SIGNIFICANT CONVECTION. THE
COLD FRONT ENTERING NW MO WAS ENTERING A STABLE ENVIRONMENT WITH ONLY
WEAK CONVECTION EXPECTED ALONG THE BOUNDARY. IT IS LIKELY THAT THIS
BOUNDARY WILL ACCELERATE THE SFC WAVE MVMNT. THE THREAT OF CONVECTION
WILL END BY AROUND MIDNIGHT WITH COOLER AND DRIER AIR ADVECTING SE.

DUE TO THE SLOW SOUTHWARD DEVELOPMENT OF CONVECTION...WILL HOLD
CURRENT FLASH FLOOD WATCHES.

DRY AND PLEASANT CONDITIONS IS EXPECTED THROUGH THE WEEKEND AS A COOL
SFC RIDGE BUILDS INTO THE CENTRAL PLAINS.

DB

MEDIUM RANGE

MODELS ALL SIMILAR IN BUILDING AN UPPER RIDGE INTO MISSOURI IN
ADVANCE OF AN UPPER TROUGH MOVING THROUGH THE NRN PLAINS AND GREAT
LAKES TUES AND WED. INCREASING HEIGHTS WILL PROVIDE FOR GRADUALLY
WARMER TEMPERATURES. A WEAK FRONT WILL DRIFT INTO NRN MO TUESDAY
NIGHT AND WEDNESDAY AS THE TROUGH PASSES TO THE NORTH. WILL KEEP POPS
LOW AT THIS TIME AS CONVERGENCE WILL BE WEAK WITH AN UPPER RIDGE IN
PLACE.

DB

&&

.AVIATION...

FOR THE 18Z TAFS...CONVECTIVE THREAT WILL CONTINUE THROUGH
02Z...UNTIL A CDFNT MOVES THROUGH BTWN 00Z-02Z. CONVECTION IS BEING
GENERATED BY WARM AND MOIST AIR FLOW OVER AN OUTFLOW BOUNDARY NR
KMKC. THE CONVECTION WILL BE MAINLY CONFINED TO THE KC METRO
TERMINALS THIS AFTN AS THE BOUNDARY WILL BECOME STATIONARY. THE KSTJ
CONVECTION WILL BE WEAKER AND CONSIDERABLY MORE SCT. OTHERWISE...A
BRIEF PERIOD OF MVFR CIGS ARE PSBL THIS EVENING AFT FROPA WITH A FEW
SHOWERS ALSO PSBL. WINDS WILL SHIFT TO THE NW EARLY THIS EVENING WITH
WINDS INCREASING AFT 03Z.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR MOZ003-MOZ004-MOZ005-
     MOZ006-MOZ007-MOZ012-MOZ013-MOZ014-MOZ015-MOZ020-MOZ021-
     MOZ022.

     FLASH FLOOD WATCH UNTIL 10 PM FRIDAY FOR MOZ008-MOZ016-MOZ017-
     MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-
     MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-
     MOZ046.

KS...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR KSZ025-KSZ102.

     FLASH FLOOD WATCH UNTIL 10 PM FRIDAY FOR KSZ057-KSZ103-KSZ104-
     KSZ105.
Hazardous weather outlook, May 15, 12:50 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1250 PM CDT FRI MAY 15 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1250 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE ACROSS
EXTREME NORTHEASTERN KANSAS AND NORTHERN MISSOURI THIS AFTERNOON
ALONG AND NORTH OF A STATIONARY FRONT STRETCHING FROM JUST NORTH OF
KANSAS CITY TO SOUTH OF CHILLICOTHE TO MACON. SEVERE THUNDERSTORMS
WILL CONTINUE TO DEVELOP IN THE VICINITY OF THE WARM FRONT THROUGH
THIS AFTERNOON...MAINLY BETWEEN INTERSTATE 70 AND ROUTE 36. LARGE
HAIL AND DAMAGING WINDS ARE LIKELY WITH ISOLATED TORNADOES POSSIBLE.

BY LATE THIS AFTERNOON...A COLD FRONT WILL ENTER NORTHWESTERN
MISSOURI WITH THUNDERSTORMS DEVELOPING ALONG THE FRONT. THE FRONT IS
EXPECTED TO REACH THE INTERSTATE 35 CORRIDOR BY 6 PM. THE PRIMARY
SEVERE WEATHER THREAT WITH THE THUNDERSTORMS ALONG THE FRONT WILL BE
LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES WILL
STILL BE POSSIBLE ALONG THE FRONTAL BOUNDARIES LATE THIS AFTERNOON
AND EARLY THIS EVENING. BY LATE THIS EVENING THE FRONT WILL MOVE A
MOUND CITY KANSAS TO WARRENSBURG TO BOONVILLE LINE WITH THE
THUNDERSTORMS ALONG THE COLD FRONT LIKELY EVOLVING A SQUALL LINE. THE
SEVERE THREAT WITH THE SQUALL LINE WILL BE LARGE HAIL AND DAMAGING
WINDS. THE STORMS ARE EXPECTED TO EXIT THE OUTLOOK AREA BY MIDNIGHT.

IN ADDITION TO THE THREAT OF SEVERE WEATHER...REPETITIVE ROUNDS OF
THUNDERSTORMS MAY LEAD TO THE POTENTIAL OF FLASH
FLOODING AND RIVER FLOODING...ESPECIALLY FOR AREAS IN NORTHERN
MISSOURI WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DB

In the hours before

Local storm report, May 15, 4:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HEAVY RAIN       LIBERTY                 39.24N 94.42W
05/15/2009  M4.80 INCH       CLAY               MO   TRAINED SPOTTER

            RAIN FELL IN 2.5 HOURS

&&

ABAILEY
Local storm report, May 15, 4:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     FLASH FLOOD      MACON                   39.74N 92.47W
05/15/2009                   MACON              MO   TRAINED SPOTTER

            NOLL DRIVE IN CITY OF MACON UNDERWATER

&&

ACH
Special weather statement, May 15, 5:00 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 PM CDT FRI MAY 15 2009

KSZ104-105-MOZ029-037-152230-
CLAY-JACKSON-JOHNSON-WYANDOTTE-
500 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON...SOUTHERN
WYANDOTTE...SOUTHWESTERN CLAY AND WESTERN JACKSON COUNTIES UNTIL 530
PM CDT...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHAWNEE...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  MERRIAM AND OVERLAND PARK AROUND 505 PM CDT.
  MISSION...WESTWOOD...MISSION WOODS AND FAIRWAY AROUND 510 PM CDT.
  WESTWOOD HILLS...KANSAS CITY...KANSAS CITY DOWNTOWN AND KANSAS CITY
  KANSAS AROUND 515 PM CDT.
  RAYTOWN AND NORTH KANSAS CITY AROUND 520 PM CDT.

THE TOWNS OF HOLLIDAY...LACKMANS...MUNCIE...ROELAND PARK...RANDOLPH
AND MAYWOOD ARE ALSO IN THE PATH OF THIS STORM.

LAT...LON 3918 9448 3898 9431 3890 9480 3907 9487

21
Local storm report, May 15, 5:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             1 S LAKE QUIVIRA        39.03N 94.77W
05/15/2009  E0.88 INCH       JOHNSON            KS   EMERGENCY MNGR

&&

ABAILEY
Local storm report, May 15, 5:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             SWEET SPRINGS           38.96N 93.42W
05/15/2009  E1.00 INCH       SALINE             MO   TRAINED SPOTTER

&&

CUTTER
Local storm report, May 15, 5:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             KANSAS CITY             39.12N 94.55W
05/15/2009  E1.00 INCH       JACKSON            MO   TRAINED SPOTTER

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 2:14 AM CDTSpecial Weather StatementEAXBuchanan31 min
May 15, 4:40 AM CDTSpecial Weather StatementEAXAndrew, DeKalb35 min
May 15, 6:12 AM CDTAreal Flood AdvisoryEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more6 hr
May 15, 7:47 AM CDTFlash Flood WarningEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 4 more10 hr
May 15, 9:05 AM CDTFlash Flood WarningEAXAdair, Putnam, Schuyler, Sullivan8 hr
May 15, 9:20 AM CDTFlash Flood WarningEAXGentry, Harrison, Mercer, Nodaway, Putnam, Worth8 hr
May 15, 9:59 AM CDTAreal Flood AdvisoryEAXCaldwell, Clinton, Daviess, DeKalb, Grundy, Livingston6 hr
May 15, 10:01 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler47 hr
May 15, 10:01 AM CDTRiver Flood WarningEAXChariton, Macon3 days
May 15, 10:01 AM CDTRiver Flood WarningEAXDaviess, Gentry3 days
May 15, 10:01 AM CDTRiver Flood WarningEAXDaviess, Livingston3 days
May 15, 10:01 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
May 15, 10:01 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
May 15, 10:09 AM CDTSpecial Weather StatementEAXLivingston36 min
May 15, 10:40 AM CDTSpecial Weather StatementEAXDeKalb35 min
May 15, 11:14 AM CDTSevere Thunderstorm WarningEAXHolt31 min
May 15, 11:17 AM CDTFlash Flood WarningEAXAdair, Caldwell, Daviess, DeKalb, Grundy, Linn and 3 more6 hr
May 15, 11:45 AM CDTSpecial Weather StatementEAXAndrew30 min
May 15, 12:13 PM CDTSpecial Weather StatementEAXBuchanan32 min
May 15, 12:15 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte30 min
May 15, 12:16 PM CDTFlash Flood WarningEAXAndrew, Buchanan, Holt3 hr
May 15, 12:32 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb28 min
May 15, 12:43 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte32 min
May 15, 12:59 PM CDTSevere Thunderstorm WarningEAXClinton, DeKalb31 min
May 15, 1:02 PM CDTFlash Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, DeKalb, Platte and 1 more4 hr
May 15, 1:15 PM CDTSpecial Weather StatementEAXPlatte30 min
May 15, 1:19 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Ray26 min
May 15, 1:27 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Ray33 min
May 15, 1:42 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte33 min
May 15, 1:51 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Livingston, Ray24 min
May 15, 2:05 PM CDTSpecial Weather StatementEAXPlatte25 min
May 15, 2:09 PM CDTSpecial Weather StatementEAXClay36 min
May 15, 2:14 PM CDTSpecial Weather StatementEAXCaldwell31 min
May 15, 2:15 PM CDTRiver Flood WarningEAXAndrew, Nodaway20 hr
May 15, 2:15 PM CDTRiver Flood WarningEAXAndrew, Buchanan44 hr
May 15, 2:15 PM CDTRiver Flood WarningEAXGrundy, Livingston27 hr
May 15, 2:20 PM CDTSpecial Weather StatementEAXRay25 min
May 15, 2:32 PM CDTSevere Thunderstorm WarningEAXCarroll, Ray28 min
May 15, 2:42 PM CDTSpecial Weather StatementEAXPlatte33 min
May 15, 2:53 PM CDTSpecial Weather StatementEAXClay37 min
May 15, 2:55 PM CDTFlash Flood WarningEAXBuchanan3 hr
May 15, 3:04 PM CDTSpecial Weather StatementEAXCarroll, Chariton26 min
May 15, 3:11 PM CDTRiver Flood WarningEAXClay, Platte14 hr
May 15, 3:12 PM CDTSpecial Weather StatementEAXPlatte33 min
May 15, 3:26 PM CDTFlash Flood WarningEAXCarroll, Livingston6 hr
May 15, 3:26 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Saline34 min
May 15, 3:33 PM CDTSevere Thunderstorm WarningEAXChariton, Macon, Randolph27 min
May 15, 3:41 PM CDTRiver Flood WarningEAXRay41 hr
May 15, 3:41 PM CDTRiver Flood WarningEAXCarroll, Chariton7 days
May 15, 3:41 PM CDTRiver Flood WarningEAXBuchanan4 days
May 15, 3:41 PM CDTRiver Flood WarningEAXPlatte5 days
May 15, 3:41 PM CDTRiver Flood WarningEAXPlatte6 days
May 15, 3:41 PM CDTRiver Flood WarningEAXCarroll71 hr
May 15, 3:50 PM CDTFlash Flood WarningEAXClay, Jackson, Lafayette, Platte, Ray6 hr
May 15, 3:54 PM CDTSpecial Weather StatementEAXRay36 min
May 15, 3:57 PM CDTSpecial Weather StatementEAXRandolph33 min
May 15, 4:02 PM CDTRiver Flood WarningEAXClay, Ray28 hr
May 15, 4:21 PM CDTSpecial Weather StatementEAXSaline24 min
May 15, 4:25 PM CDTSevere Thunderstorm WarningEAXRandolph20 min
May 15, 4:29 PM CDTFlash Flood WarningEAXCarroll, Chariton, Howard, Lafayette, Saline5 hr
May 15, 4:36 PM CDTSpecial Weather StatementEAXSaline24 min
May 15, 4:46 PM CDTSevere Thunderstorm WarningEAXPettis, Saline29 min
May 15, 4:55 PM CDTFlash Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, Platte, Ray5 hr
May 15, 5:00 PM CDTSpecial Weather StatementEAXJackson30 min
May 15, 5:08 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline37 min
May 15, 5:15 PM CDTAreal Flood WarningEAXAdair, Caldwell, Daviess, DeKalb, Gentry, Grundy and 9 more46 hr
May 15, 5:21 PM CDTSpecial Weather StatementEAXLafayette24 min
May 15, 5:36 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette24 min
May 15, 5:39 PM CDTSpecial Weather StatementEAXCooper36 min
May 15, 5:46 PM CDTFlash Flood WarningEAXHoward, Randolph4 hr
May 15, 5:54 PM CDTSpecial Weather StatementEAXPettis36 min
May 15, 6:12 PM CDTSpecial Weather StatementEAXJackson33 min
May 15, 6:40 PM CDTSpecial Weather StatementEAXJackson35 min
May 15, 6:59 PM CDTAreal Flood AdvisoryEAXCass, Cooper, Howard, Jackson, Johnson, Lafayette and 2 more3 hr
May 15, 11:54 AM CDTSpecial Weather StatementEAXAtchison36 min
May 15, 3:41 PM CDTRiver Flood WarningEAXAtchison, Leavenworth37 hr
May 15, 3:47 PM CDTSpecial Weather StatementEAXLeavenworth28 min
May 15, 4:16 PM CDTSpecial Weather StatementEAXLeavenworth29 min
May 15, 4:40 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte35 min
May 15, 5:43 PM CDTSpecial Weather StatementEAXJohnson32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.